I have had my mirena for approx 2 yrs and have noticed hair loss for 18mths didn't realise that mirena had this side effect till some research if i have it removed how long does it take for the hair loss to stop and will all my hair grow back or is it JUST likely to stop further hair loss?
23 May 2011
This doesn;t seem to come up as a side effect, but if you are like me, you are setting new bounds for side effects! Are you taking anything else? here is what I found reading about the side effects to report:
Please note - some side effects for Mirena may not be reported. Always consult your doctor or healthcare specialist for medical advice. You may also report side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
Hope this can be of some helpt to others who are experiencing the same effect & not reporting it...
2 Aug 2013
Hair loss can abolutely be a side effect of mirena as it happened to me too. Once removed and with the help of a dermatologist I started taking a high quality vitamin and supplemented with vitamin d, iron, biotin and evening primrose along with men's 5% foam rogaine 1x per day and in less than 6 months my hair is dramatically better. Hair takes time to grow so to resolve this awful side effect can take well over a year. Keep the faith and don't be too proud to look into some boosts as I mentioned above. It's turned my situation around. Thank goodness. Beat of luck to you.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My hair has been falling out and has become very thin since I had the IUD implanted last December. Does this stop or slow down? I don't want to ...
4 answers • 5 Jul 2010
My hair is falling out, how do I know if this is the medication or just my body leveling out. I've had hair loss in the past when hormone levels ...
1 answer • 18 Sep 2010
I have noticed a significant hair loss on the sides of my head. I have recently stopped taking it in the last month or so. Hair loss began before ...
1 answer • 26 Jun 2013
... due to peri menopause. I thought minoxidil was more effective at preventing hair loss than growing new hair but my experience is the opposite
2 answers • 17 Aug 2014